Alert archive / Utah / Wind Advisories in 2014

Wind Advisory 25, NWS Salt Lake City, UT

October 11, 2014

NWS Salt Lake City, UT issued this wind advisory at Oct 11, 2014, 2:34 PM MDT. It took effect at Oct 12, 2014, 6:00 AM MDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2014, 2:34 PM MDT (20:34 UTC)
In effect from
Oct 12, 2014, 6:00 AM MDT
Expired
Oct 12, 2014, 7:49 PM MDT
In force
14 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

615 
WWUS75 KSLC 112034
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
234 PM MDT SAT OCT 11 2014

UTZ012-121115-
/O.NEW.KSLC.WI.Y.0025.141012T1200Z-141013T0300Z/
CASTLE COUNTRY-
INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY
234 PM MDT SAT OCT 11 2014

...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MDT SUNDAY. 

* AFFECTED AREA...CASTLE COUNTRY.

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING...WINDS WILL INCREASE SUNDAY MORNING...BECOMING STRONGEST
  SUNDAY AFTERNOON BEFORE TAPERING OFF DURING THE EVENING HOURS. 

* IMPACTS...THE WINDS WILL IMPACT TRAVEL ACROSS THE
  AREA...ESPECIALLY ALONG NORTH-SOUTH ROUTES SUCH AS HIGHWAY 10
  BETWEEN PRICE AND I-70. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$
3 follow-up statements
177 
WWUS75 KSLC 120939
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
339 AM MDT SUN OCT 12 2014

UTZ012-122000-
/O.CON.KSLC.WI.Y.0025.141012T1200Z-141013T0300Z/
CASTLE COUNTRY-
INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY
339 AM MDT SUN OCT 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* AFFECTED AREA...CASTLE COUNTRY.

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS NEAR 50 MPH.

* TIMING...WINDS WILL INCREASE AROUND SUNRISE THIS MORNING...
  BECOMING STRONGEST MID MORNING THROUGH MID AFTERNOON BEFORE
  TAPERING OFF LATE IN THE DAY THROUGH THE EARLY EVENING HOURS.

* IMPACTS...THE WINDS WILL IMPACT TRAVEL ACROSS THE AREA... 
  ESPECIALLY ALONG NORTH-SOUTH ROUTES SUCH AS HIGHWAY 10 BETWEEN 
  PRICE AND I-70. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
989 
WWUS75 KSLC 121902
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
102 PM MDT SUN OCT 12 2014


UTZ012-130300-
/O.CON.KSLC.WI.Y.0025.000000T0000Z-141013T0300Z/
CASTLE COUNTRY-
INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY
102 PM MDT SUN OCT 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* AFFECTED AREA...CASTLE COUNTRY.

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS NEAR 50 MPH.

* TIMING...WINDS WILL BE THE STRONGEST THIS AFTERNOON BEFORE
  TAPERING OFF LATE IN THE DAY THROUGH THE EARLY EVENING HOURS.

* IMPACTS...THE WINDS WILL IMPACT TRAVEL ACROSS THE AREA... 
  ESPECIALLY ALONG NORTH-SOUTH ROUTES SUCH AS HIGHWAY 10 BETWEEN 
  PRICE AND I-70. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
991 
WWUS75 KSLC 130149
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
749 PM MDT SUN OCT 12 2014

UTZ012-130300-
/O.CAN.KSLC.WI.Y.0025.000000T0000Z-141013T0300Z/
CASTLE COUNTRY-
INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY
749 PM MDT SUN OCT 12 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY.

GUSTY WINDS EARLIER TODAY IN CASTLE COUNTRY HAVE ALREADY WEAKENED
AND WILL NO LONGER RESULT IN ANY SIGNIFICANT IMPACTS.

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 11, 9:52 AM MDT, 4 hours 42 minutes earlier.

Area forecast discussion, Oct 11, 9:52 AM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
952 AM MDT SAT OCT 11 2014

.SYNOPSIS...WEAK HIGH PRESSURE WILL WEAKEN TODAY. A STORM SYSTEM
WILL MOVE ACROSS NORTHERN UTAH TONIGHT THROUGH SUNDAY. STRONG HIGH
PRESSURE WILL RETURN TO THE REGION EARLY NEXT WEEK.

&&

.DISCUSSION...WEAK HIGH PRESSURE HAS DEVELOPED OVER THE FORECAST
AREA THIS MORNING BUT SHOULD QUICKLY WEAKEN AS A PACIFIC NORTHWEST
TROUGH APPROACHES. SOME HIGH CLOUDS ARE ALREADY STARTING TO NOSE
INTO NORTHWEST UTAH IN ASSOCIATION WITH THIS SYSTEM THAT WILL MOVE
ACROSS NORTHERN UTAH TONIGHT INTO TOMORROW.

DYNAMICS LOOK GOOD WITH THIS SYSTEM...WHICH SHOULD CAUSED SOME
SHOWERS TO DEVELOP OVERNIGHT AND TOMORROW OVER NORTHERN
UTAH...PRIMARILY OVER THE HIGHER TERRAIN. HOWEVER...THE TROUGH
APPEARS TO BE A BIT MOISTURE STARVED WHICH WILL BE THE MAIN
LIMITING FACTOR WITH REGARD TO WIDESPREAD PRECIPITATION. IT SEEMS
THE BIGGER STORIES WITH THIS SYSTEM WILL BE COOLER AIR AND THE
POTENTIAL FOR STRONG WINDS.

700 MB TEMPS ARE EXPECTED TO DROP FROM THE +4 TO +5C RANGE THIS
AFTERNOON TO AS COLD AS -5C BY TOMORROW AFTERNOON OVER THE NORTH.
THIS WILL ALLOW MAXES TO DROP ABOUT 10F FROM VALUES EXPECTED
TODAY...UP TO 5F BELOW CLIMO...WITH LESS SIGNIFICANT COOLING OVER
SOUTHERN UTAH. A 10 MB OR SO PRESSURE GRADIENT DEVELOPS ACROSS THE
STATE BEHIND THE FRONT DURING THE DAY SUNDAY...WHICH WILL RESULT
IN FAIRLY STRONG NORTHWESTERLY WINDS. THESE COULD APPROACH
ADVISORY LEVELS OVER THE MOUNTAINS OF CENTRAL UTAH AND AREAS
FAVORED BY NORTHWEST FLOW SUCH AS CASTLE COUNTRY.

HIGH PRESSURE IS PROGGED TO QUICKLY MOVE BACK IN BEHIND THE
EXITING TROUGH ON MONDAY...RESULTING IN A QUICK TEMPERATURE
REBOUND UNDER A DRY AND STABLE AIRMASS. THE RIDGE IS EXPECTED TO
REMAIN IN PLACE THROUGH TUESDAY.

NO UPDATES EXPECTED TO THE FORECAST THIS MORNING.

&&

.AVIATION...WINDS AT THE SLC TERMINAL SHOULD SWITCH TO THE NORTHWEST
BETWEEN 17Z AND 19Z...WITH ONLY A SLIGHT CHANCE THAT WINDS REMAIN
SOUTHERLY THROUGH 20Z. MID AND HIGH LEVEL CLOUDS WILL INCREASE A BIT
THROUGH THE DAY...BUT CEILINGS WILL REMAIN WELL ABOVE 7000FT THROUGH
AT LEAST 03Z SUNDAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

PUBLIC...TRAPHAGAN
AVIATION...SCHOENING

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Oct 11, 5:23 AM MDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
523 AM MDT SAT OCT 11 2014

UTZ001>016-019>021-517-518-WYZ021-121200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
523 AM MDT SAT OCT 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL BRING LOCAL GUSTY NORTHWEST WINDS AND A FEW
SHOWERS TO THE NORTHERN OUTLOOK AREA LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED RAIN AND SNOW SHOWERS WILL CONTINUE ACROSS THE NORTHERN
MOUNTAINS SUNDAY. GUSTY NORTHWEST WINDS WILL SPREAD ACROSS MOST OF
THE OUTLOOK AREA THROUGH THE DAY. WINDS WILL BECOME LOCALLY
STRONG ACROSS THE NORTHERN AND CENTRAL MOUNTAINS AND DOWNWIND
ACROSS THE VALLEYS BETWEEN PRICE AND FREMONT JUNCTION. WINDS WILL
DIMINISH IN MOST AREAS SUNDAY EVENING.

TEMPERATURES SUNDAY WILL COOL ABOUT 10 TO 15 DEGREES FROM
SATURDAYS READINGS. TEMPERATURES CLOSE TO OR A LITTLE BELOW
FREEZING ARE POSSIBLE IN THE NORMALLY COLDER VALLEYS ACROSS THE
OUTLOOK AREA LATE SUNDAY NIGHT INTO MONDAY MORNING. THE WASATCH
FRONT WILL REMAIN ABOVE FREEZING ALTHOUGH LOCAL FROST WILL BE
POSSIBLE IN THE COLDER OUTLYING AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

Wind Advisories in Utah, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.